• Has anyone had trouble with hives about a week after chemo?

    Asked by foneheads on Monday, January 2, 2012

    Has anyone had trouble with hives about a week after chemo?

    I had my 3rd treatment of 4 on Dec 16th and then on Christmas day I broke out in hives. It was bad enough that a few days later I ended up in the ER because I was wheezing. I have contacted the oncologist to see what will be done (the last chemo or not), but I haven't heard back from him and I am supposed to have the last treatment this Friday, Jan 6th. The nurse said she isn't convinced its from the chemo. Any others experience this?

    3 Answers from the Community

    • KarenG_WN's Avatar

      Hi foneheads,

      I am sure someone will weigh in soon. But in the meantime, I am going to reach out to others via our Twitter and Facebook accounts to see if I can find someone who can share some insight with you.

      Thanks - and keep us posted. Your experience may help someone else in the future!


      almost 5 years ago
    • CarolLHRN's Avatar


      I had a reaction exactly one week after finishing chemo. I actually had painful hives come out on my legs and I was so sore I could barely walk. I went to my PCP and her and my oncologist discussed my case. They felt it was a virus that was dormant in my body and since my counts were down from the chemo, the virus had a chance to come out and show it's ugly face. The hives, pigmentation changes and pain went away about 3 weeks after it appeared with no treatments (just motrin for pain).

      It seemed the best way to get it all figured out was for my PCP and oncologist to speak. I have kept in close contact with my PCP during my journey and I'm glad I did. It seems that my oncologist knows best about treatments and common side effects but when something weird pops up, he's at a loss. The team approach has really worked well for me.

      Good luck to you.

      almost 5 years ago
    • foneheads' Avatar

      Thank you! I just spoke with the Oncologist and they have taken out Taxotere from my cocktail and will be replacing it with Adriamycin. He said only 10% of people experience this kind of reaction. Leave it to me!
      Anyone have experience with this drug? He said I would be more susceptible to nausea. He did mention that it can be hard on your heart with multiple, but since I am only having one treatment with it, he isn't concerned.

      almost 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.